Hail, Stone
- When
- November 12, 2:05 PM CST
- Where
- Stone County, 4 mi N of Crane
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.950, -93.567
16 hail, 4 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 12, 11:35 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1135 AM CST SAT NOV 12 2005 .DISCUSSION... MESOSCALE DISCUSSION... LATEST SURFACE OBSERVATIONS INDICATE DRYLINE EXTENDS FROM SALINA KS TO WICHITA TO WEST OF PONCA CITY. STRONG MOISTURE ADVECTION CONTINUES AHEAD OF THE DRYLINE...WITH STRONG ISENTROPIC LIFT GENERATING SHOWERS AND A FEW THUNDERSTORMS OVER MUCH OF THE FORECAST AREA LATE THIS MORNING. MAIN CHALLENGE IN THE VERY SHORT TERM CONTINUES TO BE INTENSITY OF STORMS LATER THIS AFTERNOON INTO THE EVENING. ALREADY SEEING A CUMULUS FIELD DEVELOPING JUST AHEAD OF THE DRYLINE AND SUSPECT CONVECTION WILL BECOME MORE SURFACE BASED OVER THE NEXT COUPLE OF HOURS. UPPER LEVEL FLOW REMAINS STRONG AND FAVORABLE FOR ORGANIZED AND POTENTIALLY SUPERCELL STORMS. EXTENSIVE CLOUD COVER HAS KEPT SURFACE BASED INSTABILITY LOW...BUT FOLLOWING SATELLITE TRENDS...WE COULD SEE SOME CLEARING LATER THIS AFTERNOON. LATEST RUC SHOWS 0-1KM HELICITIES OF 200-300 M2/S2...INCREASING TO AROUND 400 BY 03Z OVER OUR EASTERN COUNTIES. CAPE VALUES ARE STILL NOT VERY IMPRESSIVE...REMAINING BELOW 1000 J/KG IN THE RUC PROGS. LATEST PROFILERS INDICATE STRONGEST WINDS WELL TO THE NORTHWEST OF OUR AREA. HOWEVER STILL SEEING ABOUT 80KTS AT 400 MB OFF THE NEODESHA AND LAMONT PROFILERS. WE JUST LAUNCHED A RADIOSONDE AND WILL HAVE SOUNDING DATA IN ABOUT AN HOUR. TERRY && .AVIATION... FOLLOWING RADAR TRENDS WILL KEEP TEMPO TO PREDOMINANT SHOWERS FOR THE FIRST FEW HOURS OF THE 18Z TAFS. WILL ALSO CONTINUE TEMPO THUNDER AFTER 21Z FOR BOTH AIRPORTS AS DRYLINE PUSHES QUICKLY EASTWARD TO THE MO/KS BORDER. SHOULD SEE RAPID CLEARING AFTER 03Z AS DRYLINE PUSHES THROUGH THE AREA. COLD FRONT OVER NW KANSAS WILL THEM MOVE OVER THE AREA LATER TONIGHT. MOISTURE APPEARS TO BE SCOURED OUT ENOUGH BEHIND DRYLINE TO KEEP THUNDER OUT OF TAFS LATER TONIGHT...BUT WILL INCLUDE WIND SHIFT AROUND 10Z. TERRY && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CST SAT NOV 12 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1257 PM CST SAT NOV 12 2005
...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST STORMS MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
DAMAGING WINDS IN EXCESS OF 70 MPH.
AND ISOLATED TORNADOES POSSIBLE.
AREAS AFFECTED AND TIMING:
ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY
AFTERNOON ACROSS THE OUTLOOK AREA. ADDITIONAL STRONG TO SEVERE
THUNDERSTORMS WILL LIKELY DEVELOP ACROSS EXTREME SOUTHEAST KANSAS
AND FAR WESTERN MISSOURI BETWEEN 3 PM AND 5 PM...THEN SPREAD
EASTWARD ACROSS THE REMAINDER OF THE OUTLOOK AREA THIS EVENING.
DISCUSSION:
INSTABILITY IS INCREASING EARLY THIS AFTERNOON ACROSS EASTERN
KANSAS IN ADVANCE OF AN APPROACHING DRY LINE. A STRONG UPPER LEVEL
DISTURBANCE ACROSS THE PLAINS WILL INTERACT WITH THE BOUNDARY AND
INSTABILITY TO TRIGGER ADDITIONAL THUNDERSTORMS LATER THIS
AFTERNOON. VERY STRONG WINDS ALOFT WILL LIKELY ALLOW
STORMS THAT DEVELOP TO BECOME SEVERE WITH DAMAGING WINDS AND
LARGE HAIL THE PRIMARY THREATS. CLOUD COVER HAS LIMITED
INSTABILITY ACROSS MUCH OF THE OUTLOOK AREA TODAY. HOWEVER...IF
SOME CLEARING OCCURS...THE COMBINATION OF INSTABILITY AND WIND
SHEAR WILL BE SUFFICIENT FOR AN ISOLATED TORNADO THREAT.
IN ADDITION TO THE SEVERE WEATHER POTENTIAL...SOUTHERLY WINDS WILL
GUST OVER 30 MPH AT TIMES THROUGH THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS AND FAR
WESTERN MISSOURI BETWEEN 3 PM AND 5 PM...WITH SPOTTER ACTIVATION
POSSIBLE OVER THE REMAINDER OF THE OUTLOOK AREA THIS EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
SAWThe Springfield radar (KSGF), 35 km away, was scanning. The volume nearest the first event began at 20:07 UTC.
16 hail, 4 thunderstorm wind, 1 tornado. Local standard time, as filed.
NWS storm survey determined that an F1 tornado touched down south of Mt. Vernon near the intersection of Highway 39 and FF. The tornado then moved east for five miles before lifting at county road 1230. The path was 75 yards wide. Several homes suffered moderate to significant damage. Most damage was predominantly to roofs while several trees were uprooted. One woman was injured in her home.
State trooper reported several outbuildings uplifted and destroyed.
Nickel size hail reported at the intersection of Battlefield and Golden in the city of Springfield.
Nickel size hail reported at the intersection of Highway 60 and Kansas Expressway in the city of Springfield.
One inch hail reported at the intersection of Campbell and Battlefield in the city of Springfield.
Severe thunderstorm wind gusts downed a tree on Highway 95.
Severe thunderstorm wind gusts downed powerlines in north Forsyth.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyThe tornado archive for Missouri, 2005Warnings in Missouri, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479424, 5479425, 5479426, 5479427, 5479428, 5479429, 5479430, 5479431, 5479432, 5479497, 5479498, 5479499, 5479500, 5479501, 5479502, 5479503, 5479504, 5479505, 5479506, 5479507, 5479508.